Lips Look Uneven and I Have a Rash Around Each Injection SIte, Could I be Allergic to the Lip Injections??

my lips and laugh lines look even worst than before i got clear gel liquid injected to them! looks like the liquid is uneven and spread. I also got rash/like around my mouth in every place where the syringe was injected, am i allergic? how soon can i get hyaluronidase injected and can i also get it in my laugh lines?

Doctor Answers (6)

Allergic reactions to facial fillers are extremely rare

+2

Allergic reactions to the commonly used facial fillers are exceedingly rare. Injecting fillers is as much an art as it is a science. Please remember, your results depend upon the skill and experience of your physician injector. 


South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Lip Augmentation Reaction

+2

The best thing is for you to contact your initial injector's office and tell him/her that this is happening.  I am sure he/she will want to see you back.  Do you know what you were injected with? With injections, you want to make sure you are going somewhere where they get the product from the US manufacturer and that it is not expired.  If you were injected with a hyaluronic, like Restylane or Perlane, you can get hyaluronidase put in to dissolve the product.  Allergic reactions are very rare.   Please go back to your initial injector or find a board certified physician if they cannot assist you.

Kimberly Lee, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

Rash from Lip Injections

+2

It's hard to say what's causing it (photos and what type of injections you had would help!), but I would suggest you contact your injector for an evaluation. Allergies to Restylane and Juvederm are extremely, extremely rare (that's why there's no allergy testing needed), so I'm unsure what you'd be allergic to...did you get silicone? Hyaluronidase can be used if the filler is an HA product like Restylane or Juvederm, but not if you had something else injected. Contact your injector, or call for an evaluation from another board-certified physician near you, as it sounds like you might want to see someone other than your initial injector.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

You might also like...

Allergy from injections of the lips with filler is rare.

+1

Redness around the injections could be just a normal reaction right after the injections. If this persists it could be some type of reaction. The most likely cause could be topical medications that are used for the anesthesia. Benzocaine and Tetracaine are common topical anesthetics and they are made from the ester class that can lead to allergy. Here is a video on lip injections that might interest
 

Philip Young, MD
Bellevue Facial Plastic Surgeon
4.0 out of 5 stars 37 reviews

Lips Look Uneven and I Have a Rash Around Each Injection SIte, Could I be Allergic to the Lip Injections??

+1

You didn't mention what was injected during the Lip Augmentation.  Was it a permanent or temporary filler and how much was injected?

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Lip Augmentation Results

+1

Go back.  Most injectors want to see the results of their injections.  If you think you are having problems they will likely want to know that as well.  Your physician will know and be able to offer you different options to help you attain better results.  Good luck!

Hannah Vargas, MD
Kansas City Facial Plastic Surgeon
5.0 out of 5 stars 22 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.